Patient :I recently took Diflucan and within hours after had a very swollen itchy lip, and large itchy red patch on my cheek. Two days later a blister formed on my lip, which looks like it could be a cold sore.
I had this happen one other time several months ago, also when I took diflucan, but Dr didn't think the sore or itchiness was caused by diflucan. This time almost certain that it is diflucan I am allergic to.
I never had cold sores in my life - until these past two occurances, is it possible the blister in this case could be an allergy and not related to some type of herpes sore? Is it possible to get blisters on your lips as part of an allergy? or is it always herpes related? I will be doing blood work to test - but I am curious to know if that is even a possibility.
Symptoms: swollen lip, itchy red patch on cheek, blister on lip
Diflucan or Fluconazole is known to cause allergic reactions in some people and the description of your skin symptoms closely match that of a 'fixed drug reaction' and not Herpes. Hence, it is important for you to avoid using Fluconazole or any other medication of the same group, in future. You should also make a mention about it in your health card. Good Luck!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.